Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Effexor XR and Hives

Posted by ty_webb on October 17, 2003, at 14:18:12

I've been on Effexor XR 75mg for about a year. I started out slowly from 1 capsule a day to 2 a day. Once I got to the 2/day regimen I started to feel a bloating sensation on the lower left quadrant of my abdomen. Along with this I had bouts of constipation or diarreha. My day was riddled with frequent trips to the bathroom to move my bowels. I also noticed that I would to get really itchy at times with no explanation.

I got fed up and decided to try and quit this stuff cold turkey. BAD IDEA! I was ok for about half of the day then I was hit with dizziness, a sort of zapping sensation, light sensitivity in my eyes, and more bouts of diarrhea. I immediately went back to my regular dosage. At my next doctor visit I mentioned the bloating that I had experienced prior to going cold turkey. He recommended that I cut back my dosage to one 75mg capsule a day. The bloating seemed to go away and I was feeling a bit better.

Fast forward to July 4th of this year; I started to get itchy little welts in various areas of my body. Since it was summer I figured it must be mosquito bites. It wasnít because the bumps started to get worse over time. I was popping benadryls like they were going out of style. On my next visit to my GP he sent me to a Allergist who did a quick scratch test and handed me three different antihistamine sample and prescription, an epi-pen and a diagonosis of Idiomatic Urticaria (Hives) and Angiodema. I settled on the Allegra prescription because that is the one the insurance would pay for. While on my honeymoon I legitimately forgot to take my 75mg of Effexor XR for a couple of days. I started to get the bouts of diarrhea, but since I was in Mexico I thought it might have been something I ate. Then it dawned what was causing the irritable bowels, no Effexor in my system. The one good thing that I did notice was that my hives were much less worse those days under the Antihistamine treatments.

Just last week I mentioned the lack of hives on the Effexor so he instructed me to wean myself off of the Effexor. I started splitting the capsules in half and taking a half a day (roughly 37.5mg). Today is my third day off of Effexor XR totally. I have slight zaps now and then, but it is nowhere near the drama of going cold turkey. The only problem is I still have the hives and they donít seem to be getting better. Iím wondering if anyone else has had problems with hives or itchiness in general while on Effexor XR. I feel as though the Effexor has something to do with the hives.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ty_webb thread:270248
URL: http://www.dr-bob.org/babble/20031015/msgs/270248.html